Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The pseudoinverse of an $ r$-circulant matrix


Authors: W. T. Stallings and T. L. Boullion
Journal: Proc. Amer. Math. Soc. 34 (1972), 385-388
MSC: Primary 15A09
DOI: https://doi.org/10.1090/S0002-9939-1972-0296082-3
MathSciNet review: 0296082
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the Moore-Penrose pseudoinverse $ {C^ + }$ of an r-circulant matrix C is always the conjugate transpose of an r-circulant matrix. In addition, necessary and sufficient conditions are given for $ {C^ + }$ to be an s-circulant matrix. Finally, a method for calculating $ {C^ + }$ is given.


References [Enhancements On Off] (What's this?)

  • [1] C. M. Ablow and J. L. Brenner, Roots and cannonical forms for circulant matrices, Trans. Amer. Math. Soc. 107 (1963), 360-376. MR 27 #5775. MR 0155841 (27:5775)
  • [2] S. Charmonman and R. S. Julius, Explicit inverses and condition numbers of certain circulants, Math. Comp. 22 (1968), 428-430. MR 37 #2418. MR 0226831 (37:2418)
  • [3] G. H. Worm, Explicit solutions for quadratic minimization problems, Doctoral Dissertation, University of Tennessee, Knoxville, Tennessee, 1971.
  • [4] I. Niven and H. S. Zuckerman, An introduction to the theory of numbers, Wiley, New York, 1960. MR 22 #5605. MR 0114786 (22:5605)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A09

Retrieve articles in all journals with MSC: 15A09


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0296082-3
Keywords: Pseudoinverse, r-circulant matrix
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society